Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Livsic theorems for connected Lie groups


Authors: M. Pollicott and C. P. Walkden
Journal: Trans. Amer. Math. Soc. 353 (2001), 2879-2895
MSC (2000): Primary 58F11; Secondary 58F15
DOI: https://doi.org/10.1090/S0002-9947-01-02708-8
Published electronically: March 12, 2001
MathSciNet review: 1828477
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

Let $\phi$ be a hyperbolic diffeomorphism on a basic set $\Lambda$ and let $G$ be a connected Lie group. Let $f : \Lambda \rightarrow G$ be Hölder. Assuming that $f$ satisfies a natural partial hyperbolicity assumption, we show that if $u : \Lambda \rightarrow G$ is a measurable solution to $f=u\phi \cdot u^{-1}$ a.e., then $u$ must in fact be Hölder. Under an additional centre bunching condition on $f$, we show that if $f$ assigns `weight' equal to the identity to each periodic orbit of $\phi$, then $f = u\phi \cdot u^{-1}$ for some Hölder $u$. These results extend well-known theorems due to Livsic when $G$ is compact or abelian.


References [Enhancements On Off] (What's this?)

  • [A] D. V. Anosov, Geodesic Flows on Closed Riemannian Manifolds with Negative Curvature, Proc. Steklov Inst., vol. 90, Amer. Math. Soc., Prov., Rhode Island, 1969. MR 39:3527
  • [B] R. Bowen, Equilibrium States and the Ergodic Theory of Anosov Diffeomorphisms, Lecture Notes in Math., vol. 470, Springer-Verlag, Berlin, 1975. MR 56:1364
  • [BP] M. I. Brin and Ya. B. Pesin, Partially hyperbolic dynamical systems, Math. U.S.S.R., Izv. 8 (1974), 177-218.
  • [Hl] P. Halmos, Measure theory, Van Nostrand, New York, 1950. MR 11:504d
  • [Hy] N. Haydn, Canonical product structure of equilibrium states, Random. Comput. Dynam. 2 (1994), 79-96. MR 95c:58133
  • [KH] A. Katok and B. Hasselblatt, Introduction to the Modern Theory of Dynamical Systems, Encyclopedia of Math., vol. 54, Cambridge Univ. Press, Cambridge, 1995. MR 96c:58055
  • [L1] A. N. Livsic, Homology properties of Y-systems, Math. Notes 10 (1971), 758-763.
  • [L2] A. N. Livsic, Cohomology of dynamical systems, Math. U.S.S.R., Izv. 6 (1972), 1278-1301.
  • [NP] M. Nicol and M. Pollicott, Measurable cocycle rigidity for some non-compact groups, Bull. London. Math. Soc. 31 (1999), 592-600. MR 2000k:37004
  • [NT] V. Nitica and A. Török, Regularity of the coboundary for cohomologous cocycles, Ergod. Th. & Dyn. Syst. 18 (1998), 1187-1209. MR 2000m:37030
  • [P] W. Parry, The Livsic periodic point theorem for two non-abelian cocycles, Ergod. Th. & Dyn. Syst. 19 (1999), 687-701. MR 2000d:37019
  • [PP1] W. Parry and M. Pollicott, Zeta Functions and the Periodic Orbit Structure of Hyperbolic Dynamics, Astérique, vol. 187-188, Société Mathématique de France, 1990. MR 92f:58141
  • [PP2] W. Parry and M. Pollicott, The Livsic cocycle equation for compact Lie group extensions of hyperbolic systems, J. London Math. Soc. 56 (1997), 405-416. MR 99d:58109
  • [RS] D. Ruelle and D. Sullivan, Currents, flows and diffeomorphisms, Topology 14 (1975), 319-327. MR 54:3759
  • [Sc] K. Schmidt, Remarks on Livsic' theory for nonabelian cocycles, Ergod. Th. & Dyn. Syst. 19 (1999), 703-721. MR 2000f:37036
  • [Si] Ya. G. Sinai, Markov partitions and $C$-diffeomorphisms, Funkts. Anal. Prilozh. 2 (1968), 64-89.
  • [W1] C. P. Walkden, Livsic theorems for hyperbolic flows, Trans. Amer. Math. Soc. 352 (2000), 1299-1313. MR 2000j:37036
  • [W2] C. P. Walkden, Livsic regularity theorems for twisted cocycle equations over hyperbolic systems, J. London Math. Soc. 61 (2000), 286-300. CMP 2000:09

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 58F11, 58F15

Retrieve articles in all journals with MSC (2000): 58F11, 58F15


Additional Information

M. Pollicott
Affiliation: Department of Mathematics, University of Manchester, Oxford Road, Manchester M13 9PL, U.K.
Email: mp@ma.man.ac.uk

C. P. Walkden
Affiliation: Department of Mathematics, University of Manchester, Oxford Road, Manchester M13 9PL, U.K.
Email: cwalkden@ma.man.ac.uk

DOI: https://doi.org/10.1090/S0002-9947-01-02708-8
Received by editor(s): January 31, 1999
Received by editor(s) in revised form: April 12, 2000
Published electronically: March 12, 2001
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society